Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Advice on doasge of a medicine - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
User :   I recently missed one, but more likely two doses of my Dilantin. I felt like a seizure was coming on last night, so I took an additional two doses. Is it safe to take another two doses this morning to get my blood level back where it usually is?
Doctor :   Hi
Doctor :   Dr xxxx here
User :   hello
Doctor :   Noo
Doctor :   Plz be regular in meds
Doctor :   Taking additional doses will make you more sedated
User :   I try...stuff happens
Doctor :   Just keep regular so that blood levels remain altime normal
User :   I am less worried about being sedated than having a seizure
Doctor :   I understand
Doctor :   But it always advisable to stick to prescribed dose
User :   outside of being sedated are there other concerns related to taking an additional dose or two?
Doctor :   Once taking higher doses then will require the same for maintenence
User :   ?
Doctor :   Your threshold will increase resulting in higher dose requirement in future
User :   understood
User :   can I take today's dose?
Doctor :   Yes
Doctor :   A single dose only
User :   agreed
Doctor :   Is there anything else i can help you with?
User :   just to be sure...I took my dose yesterday morning, along with two more last night, but I can take today's dose?
Doctor :   Yes and from now keep it regular
User :   will-do, thank you
Doctor :   As you are not worried with sedation
Doctor :   You are welcome
User : beats the alternative...seizing...
User :   have a great day!
Doctor :   You too
Doctor :   Thanks for consulting me
Doctor :   Bye for now
Question is related to
Medical Procedures
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor